HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Cancer: Breast (http://www.healthboards.com/boards/cancer-breast/)
-   -   ARIMIDEX (http://www.healthboards.com/boards/cancer-breast/24763-arimidex.html)

SweetClarity 12-21-2002 06:38 AM

ARIMIDEX
 
I had a lumpectomy 29 May of this year. I'm 58. Tumor was 4cm, clear margins, nodes negative. I did external beam radiation and was placed on Arimidex.

This drug, while being touted as the new "gold standard" for BC, is driving me crazy! My hands and feet look like balls...I've gained 25 pounds and am more depressed than ever. Also, big time joint, back and muscle pain! The most frustrating part, is that my Onc. tells me..."but this drug does NOT have those side effects". The point being, if you think this is bad, you should take Tamoxifen. Iím am so sick of not being able to find any feedback on this drug because, while Tamoxifen has been around for years, and those horror stories are readily available, Arimidex nightmares are hard to find on message boards.

Excuse me!???? Because I have BC does not mean I'm delusional! Wondering...anyone else with these symptoms??

Thanks,
Cheryl


survivor9 03-21-2004 08:56 AM

Re: ARIMIDEX
 
[QUOTE=SweetClarity]I had a lumpectomy 29 May of this year. I'm 58. Tumor was 4cm, clear margins, nodes negative. I did external beam radiation and was placed on Arimidex.

This drug, while being touted as the new "gold standard" for BC, is driving me crazy! My hands and feet look like balls...I've gained 25 pounds and am more depressed than ever. Also, big time joint, back and muscle pain! The most frustrating part, is that my Onc. tells me..."but this drug does NOT have those side effects". The point being, if you think this is bad, you should take Tamoxifen. I’m am so sick of not being able to find any feedback on this drug because, while Tamoxifen has been around for years, and those horror stories are readily available, Arimidex nightmares are hard to find on message boards.

Excuse me!???? Because I have BC does not mean I'm delusional! Wondering...anyone else with these symptoms??

Thanks,
Cheryl[/QUOTE]

Cheryl,

I have also had trouble with Arimidex and am going off of it. Because of the quality of life issues it has caused, I will also not take any other adjuvant hormonal therapy since they all affect the estrogen levels severely enough to cause these problems. I was told that Arimidex has far fewer and milder side effects than Tamoxifin, so I have no incentive whatsover to try Tamoxifin! Arimidex caused 10-12 severe hot flashes per day (I logged them), with rolling sweat, heart palpitations, and a related surge in anxiety from the rapid heartbeat. The flashes woke me up at least 3-4 times per night, causing a chronic sleep deprivation problem. As this went on, depression kicked in and deepened, despite being on an SSRI prescribed by my oncologist to try to control the hot flashes. Besides the SSRI, I have tried black cohosh, vitamin E, and Neurontin, an anti-seizure drug occasionally prescribed for breast cancer patients having trouble with side effects from Arimidex and other hormonal therapies. My body is telling me it does not like this drug, and I am listening to my body now. I have not made this decision lightly - it's a tough one.

What I am finding in my reading is the trivialization of side effects from Arimidex by the writers, including the doctors quoted on this web site in the program "Hormonal Therapy - Do Side Effects Matter". I do not consider side effects which affect every aspect of my waking and sleeping life to be 'minor' or inconsequential. I think the side effect problem with this drug is being underreported or discussed dismissively in the literature. Perhaps patients think they just have to live this way and they have no choice in the matter. We all have choices. In many aspects of life, including breast cancer, the choices are not easy.

All the best,
Survivor9

eylene dano 04-26-2004 04:55 PM

Re: ARIMIDEX
 
I Have An Ad For Arimidex In Front Of Me And All Of Your Simptoms Are Listed On The Back Of The Ad Under Side Effects

Kimi2003 05-08-2005 12:13 PM

Re: ARIMIDEX
 
OHMYGOSH! I have the same symptoms. My Dr. put me on Zoloft and Gabapentin because she said I will have real bad mood swings, since I'm only 43, we found my BC when I was 41. I am more depressed because I have gained so much weight. The zoloft causes me to be financially irresponsible, the Gabapentin has caused me to be constipated and dizzy, I just don't know what to do anymore. I need some advice right away! Thanks,
Kimi2003

housemouse22 05-09-2005 10:52 AM

Re: ARIMIDEX
 
Cheryl--Your post could have been written by me--I'm the same age, had the same lumpectomey and radiation and have been taking Arimidex since Feb. I've talked to my doctor about all these problems especially the high blood pressure, when I've always had low b.p. and the weight gain, but he just says it's worry that's causing all these problems, not Arimidex. I am so confused about whether to continue taking this crap or quitting it and taking a big chance of the cancer coming back. I'm so depressed about all this and that makes me feel quilty because I should be happy the cancer hadn't spread. Boy, what a life!!!! Sylvia

zombie51 06-21-2005 10:50 PM

Re: ARIMIDEX
 
I was diagnosed with cancer stage 0 when I was 47 now I am 51. I had one lumpectomy (with lymphnotes removed), following by mastectomy and ovaries removed. I took tamoxifen for 4 days. I was lying down not able to move or talk. I am on Arimidex 1 year. I do have much more side efects than you do, and one day I was so angry I did'nt take that pill. It lastet for three days. I felt better the next day but I got unbearable pain in my other breast, so I took it again and I am on it till now. My depression is realy bad , beacuse I had it before. I did refuse taking any antydepressant since they all cause BC. I was on antydeperessant for 10 years and as soon as I was diagnosed with cancer I quited it. Gaining waight makes depression worse but doctor said I have to stick to Arimidex. I am having control every three months and I have "funny" stuff going on with my other brest. I am taking water pill to offset side effect of retaing water. My tumor was extremely estrogen positive so I guess I have to take it.
I want to ask if anybody heard about "urine" therapy? It sound yaki but people say good thing about it.
Take care and please stay in touch. I am from Canada with no people to talk to.
English is not my first language, sorry for mistakes.

Banjos 07-03-2005 01:56 PM

Re: ARIMIDEX
 
Have any of you researched the supplement DIM (diindolylmethane)? It allegedly promotes estrogen metabolism toward a "safer" metabolite in regard to promoting breast and reproductive cancers. I know one person whose doctor approved her using DIM when she could not tolerate Tamofloxin. It can't hurt to Internet research the studies on this product. The active chemical is derived from crucerfious vegetables.

lizard50 09-14-2005 08:49 PM

Re: ARIMIDEX
 
I have been on tamoxifen for over a year and I have been very lucky. I have not gained any weight and my periods have stopped and I am having some hot flashes. I have had friends who have had a really bad time with it, this is not in your head. I have to tell you that with a area of cancer that big I would try to find something. There is a new drug out there that I read about and I am sorry that I can not remember the name of it. It is suppose to have much less side effects. My feeling is that if the quality of your life is messed-up you need to try something eles. If your doctor says that it is in your head, ask him to try it for awhile. Also pick up the great book " the breast book" by Susan Love. it is great and easy to read and you will get so much great inforrmation. Lizard50

macy888 09-24-2005 10:52 AM

Re: ARIMIDEX
 
I underwent mastectomy last year. I was 50 yrs old then, and is still having my mentrual periods. My doctor prescribed arimidex, and had been telling her that i am not yet postmenopausal. She said it is ok, since i am in my perimenopausal stage. Anyway, i am now experiencing terrible back pains. I find standing, walking, and sitting for at least 10 minutes so uncomfortable. i really hurt all over. Is arimidex really causing all the pain? i do not feel depressed though, but i do have anxiety attacks. My weight on the other hand has not increased, and i am not bothered by hot flashes. I do suffer from lightheadedness most of the time though. My main concern is the pain, i just can't seem to enjoy my life. can anybody advise me what to do? should i just stop taking any medication? I was daignosed stage 1, er/pr positive, lymphnodes negative.


All times are GMT -7. The time now is 05:11 PM.